Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 128, NWS Atlanta, GA

June 11, 2018Telfair County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2018, 11:13 PM EDT for Telfair County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 11:13 PM EDT (03:13 UTC)
Expired
Jun 11, 2018, 11:35 PM EDT
In force
22 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WUUS52 KFFC 120313
SVRFFC
GAC271-120345-
/O.NEW.KFFC.SV.W.0128.180612T0313Z-180612T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1113 PM EDT MON JUN 11 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Telfair County in central Georgia...

* Until 1145 PM EDT.

* At 1113 PM EDT, a severe thunderstorm was located near Horse Creek
  Wma, or 13 miles south of McRae, moving south at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lumber City, Towns, Horse Creek Wma and Workmore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3197 8297 3203 8279 3201 8277 3201 8273
      3192 8267 3190 8269 3190 8270 3188 8274
      3186 8276 3186 8278 3185 8279 3184 8278
      3181 8282 3182 8284 3178 8286 3178 8289
      3179 8290 3178 8292
TIME...MOT...LOC 0313Z 338DEG 21KT 3187 8284 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
406 
WWUS52 KFFC 120335
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1135 PM EDT MON JUN 11 2018

GAC271-120344-
/O.CAN.KFFC.SV.W.0128.000000T0000Z-180612T0345Z/
Telfair GA-
1135 PM EDT MON JUN 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TELFAIR COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3197 8297 3203 8279 3201 8277 3201 8273
      3192 8267 3190 8269 3190 8270 3188 8274
      3186 8276 3186 8278 3185 8279 3184 8278
      3181 8282 3182 8284 3178 8286 3178 8289
      3179 8290 3178 8292
TIME...MOT...LOC 0330Z 338DEG 21KT 3175 8278 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:30 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 11, 10:30 PM EDT, 43 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1030 PM EDT Mon Jun 11 2018

.Update...
No big changes to the foreast. Last area of thunderstorms should
exit the forecast area next hour or two. Have kept slight chance
pops in overnight in case of any other development.

41

.Previous...
.SHORT TERM /Tonight through Tuesday Night/...
Main forecast concerns in the short term period are coverage of
afternoon/evening convection and influence, if any, from weak wedge
front/sfc ridging moving in late tonight. Afternoon convection
already in progress as we've seen last few days. Coverage highest in
eastcentral GA near KAHN and just outside of far NW Georgia east of
KCHA. Convection complex in northern FL may have been helpful by
inhibiting convection over middle GA this afternoon. Have tweaked
PoPs down some there. Expect convection to be quite strong with a
few likely becoming severe, lightning, damaging winds and hail up to
1 inch are the primary threats based on observed SBCAPE 2000-3000
J/kg and very weak vertical wind shear. Convection should diminish
quickly after 01Z and mostly dissipated after 04Z, though isolated
SHRA could linger overnight.

Weak wedge front expected to move into NE Georgia by 06Z. Can't rule
out weak/elevated convection developing along or behind front as
hinted at by some hires guidance. Nothing too strong or widespread.
Another round of TSRA likely Tuesday afternoon/evening as weak NW
flow still in place though somewhat weaker than this afternoon.

SNELSON

.LONG TERM /Wednesday through Monday/...

Did not make any fundamental changes to the Long-Term Forecast
trends with this cycle. Still looking at a diurnally favored
convective cycle each day through the period. Broad, weak upper
trough over the region through the work week yields to the building
upper ridge over the the southern plains by this weekend and into
early next week. However, with ample moisture remaining over the
region, ridge does not look sufficiently dominant to stifle all
afternoon/evening convection.

20

PREV LONG TERM DISCUSSION...
/Issued 348 AM EDT Mon Jun 11 2018/
Guidance continues to indicate a continued moist/tropical regime
through the fcst period with daily diurnally driven showers and
storms. Difficult to pin point any other period of enhanced
convection though some weak impulses from the north could help
focus. Models are in agreement with some amplified upper ridging
just west of the region for the weekend, which could limit some
coverage but not thinking strong enough to suppress the overall
chance of development lower than 30-40 percent. Each afternoon and
evening could see a few strong to severe storms similar to what
has been the story in the short term recently. Not much variation
in temps either, with daytime max values mainly in the upper 80s
to low 90s.

Baker

&&

.AVIATION...
00Z Update...

Thunderstorms drifting south will affect mainly KMCN and KCSG for the
next couple of hours. Otherwise some light showers for the remainder
of the area until around 02z. Winds will be variable but should
switch to the east side after 06z. Some mvfr ceilings possible with
the wind swith with an improving trend after 14z. Expect tomorrow
afternoon to be similar to today with scattered thunderstorms.

//ATL Confidence...00Z Update...

Medium on wind direction this evening.
Medium on IFR cigs Tuesday morning.
High on all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  82  68  89 /  50  40  30  50
Atlanta         70  85  70  88 /  60  50  50  50
Blairsville     63  79  64  83 /  50  50  30  50
Cartersville    68  86  69  87 /  50  50  40  50
Columbus        71  88  71  89 /  50  60  40  60
Gainesville     68  81  68  87 /  50  40  40  50
Macon           70  87  70  90 /  50  60  50  60
Rome            68  87  69  88 /  50  50  40  50
Peachtree City  69  86  69  88 /  60  60  50  60
Vidalia         72  88  72  90 /  50  70  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...41
LONG TERM....20
AVIATION...41
Hazardous weather outlook, Jun 11, 10:28 PM EDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1028 PM EDT Mon Jun 11 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1028 PM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Isolated thunderstorms are possible primarily in central Georgia
for tonight. A few storms could be strong to severe, with the
main hazards being strong, gusty winds, frequent lightning and
isolated flooding from heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to severe
each day with strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, Jun 11, 9:18 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 PM EDT MON JUN 11 2018

GAZ097-120200-
Laurens GA-
918 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAURENS COUNTY UNTIL
1000 PM EDT...

At 918 PM EDT...a strong thunderstorm was over Rentz, or 11 miles
southwest of Dublin...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cadwell, Rentz, Lowery and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3232 8308 3233 8309 3234 8309 3249 8301
      3243 8270 3225 8278 3220 8285
TIME...MOT...LOC 0118Z 293DEG 8KT 3239 8298

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 9:23 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
923 PM EDT MON JUN 11 2018

GAZ105>109-120200-
Crisp GA-Dooly GA-Wilcox GA-Dodge GA-Pulaski GA-
923 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...DOOLY...NORTHWESTERN
WILCOX...DODGE AND PULASKI COUNTIES UNTIL 1000 PM EDT...

At 923 PM EDT...a line of strong thunderstorms was along a line
extending from Empire to Lilly...and moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Cordele, Eastman, Hawkinsville, Vienna, Unadilla, Byromville,
Pineview, Pinehurst, Chauncey, Pitts, Lilly, Union, Dubois, Empire,
Richwood, Mobley Crossing, Mock Springs, Roddy, Seville and Ocmulgee
Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3184 8384 3218 8396 3235 8343 3227 8335
      3232 8329 3234 8330 3241 8323 3215 8299
      3212 8295
TIME...MOT...LOC 0123Z 330DEG 19KT 3235 8329 3217 8386

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 9:41 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 PM EDT MON JUN 11 2018

GAZ111>113-120215-
Toombs GA-Wheeler GA-Montgomery GA-
941 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER AND SOUTHERN MONTGOMERY COUNTIES UNTIL 1015 PM
EDT...

At 941 PM EDT...a strong thunderstorm was over Uvalda, or 8 miles
southeast of Mount Vernon...moving south at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Uvalda, Alston, English Eddy, Rock Springs, Cedar Crossing,
Charlotteville, McNatt Falls and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3193 8264 3211 8265 3216 8244 3194 8233
      3194 8238 3196 8238 3195 8239 3196 8240
      3195 8240 3197 8243 3197 8248 3196 8250
      3195 8248 3195 8249 3196 8252 3196 8255
      3193 8259 3194 8260
TIME...MOT...LOC 0141Z 347DEG 11KT 3208 8253

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 10:00 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1000 PM EDT MON JUN 11 2018

GAZ096-097-107>111-120230-
Wheeler GA-Telfair GA-Wilcox GA-Laurens GA-Bleckley GA-Dodge GA-
Pulaski GA-
1000 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...WILCOX...
SOUTHERN LAURENS...SOUTHERN BLECKLEY...DODGE AND PULASKI COUNTIES
UNTIL 1030 PM EDT...

At 1000 PM EDT...a line of strong thunderstorms was along a line
extending from near Barnhill to near Wallace...and moving southeast
at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Eastman, Hawkinsville, Abbeville, Alamo, Helena, Lumber City,
Glenwood, Milan, Cadwell, Rhine, Scotland, Chauncey, Jacksonville,
Union, Towns, Dubois, Horse Creek Wma, Spring Hill and Plainfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8309 3181 8313 3185 8318 3185 8335
      3232 8358 3239 8272 3233 8275 3230 8271
      3230 8267 3229 8265 3192 8263 3192 8268
      3190 8269 3186 8278 3184 8279 3178 8289
      3179 8290 3179 8297 3178 8303
TIME...MOT...LOC 0200Z 302DEG 13KT 3231 8262 3218 8354

WIND...40MPH
Special weather statement, Jun 11, 10:31 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1031 PM EDT MON JUN 11 2018

GAZ109>111-120300-
Wheeler GA-Telfair GA-Dodge GA-
1031 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR AND DODGE
COUNTIES UNTIL 1100 PM EDT...

At 1031 PM EDT...a strong thunderstorm was over Helena, or over
McRae...moving south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Eastman, Alamo, Helena, Lumber City, Glenwood, Milan, Rhine,
Scotland, Chauncey, Jacksonville, Towns, Horse Creek Wma, Spring
Hill, Landsburg, Jay Bird Springs, Temperance, China Hill, Five
Points and Achord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8309 3181 8313 3185 8318 3187 8318
      3193 8322 3230 8319 3226 8305 3215 8299
      3220 8289 3220 8286 3223 8282 3224 8264
      3216 8261 3213 8263 3211 8262 3192 8263
      3192 8268 3178 8289 3179 8297 3178 8303
TIME...MOT...LOC 0231Z 003DEG 14KT 3210 8293

WIND...40MPH
Special weather statement, Jun 11, 11:00 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1100 PM EDT MON JUN 11 2018

GAZ110-111-120345-
Wheeler GA-Telfair GA-
1100 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND TELFAIR
COUNTIES UNTIL 1145 PM EDT...

At 1100 PM EDT...a strong thunderstorm was near McRae...moving south
at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Helena, Lumber City, Milan, Scotland, Jacksonville, Towns,
Horse Creek Wma, Spring Hill, Temperance, China Hill, Little Ocmulgee
State Park, Jordan and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3178 8303 3181 8309 3181 8314 3182 8313
      3184 8317 3187 8318 3189 8320 3191 8320
      3213 8293 3211 8267 3193 8261 3192 8265
      3192 8268 3186 8276 3185 8279 3184 8278
      3182 8284 3178 8286 3179 8298 3178 8299
TIME...MOT...LOC 0300Z 003DEG 14KT 3199 8282

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:13 PM EDTSpecial Weather StatementFFCTreutlen32 min
Jun 11, 8:24 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson51 min
Jun 11, 8:39 PM EDTSpecial Weather StatementFFCDooly36 min
Jun 11, 8:44 PM EDTSevere Thunderstorm WarningFFCDooly, Macon32 min
Jun 11, 9:18 PM EDTSpecial Weather StatementFFCLaurens42 min
Jun 11, 9:23 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Dooly, Pulaski37 min
Jun 11, 9:41 PM EDTSpecial Weather StatementFFCMontgomery34 min
Jun 11, 10:00 PM EDTSpecial Weather StatementFFCDodge, Pulaski, Telfair, Wheeler30 min
Jun 11, 10:31 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wheeler29 min
Jun 11, 11:00 PM EDTSpecial Weather StatementFFCTelfair, Wheeler45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.